Numbness or tingling: Has anyone... - Kidney Transplant

Kidney Transplant
1,564 members661 posts

Numbness or tingling

JennieZ
JennieZ

Has anyone experience any numbness or tingling in hands or feet post transplant? Thank you!

9 Replies
oldestnewest

Dear JennieZ,

To answer, your question, No... but, this could, very well, be a Circulatory Problem. You don't say, how long ago, you had your Transplant which could, very well, have a bearing.

If you were on Hemo- Dialysis, then you presumably have a Fistula, this 'Diverts' blood- in order to 'Toughen Up' the vein. The Kidney is placed, in the Void, above your leg with a Blood Supply 'Taken From', that leg.

Now whilst ALL these 'things' were, almost certainly 'Checked', Prior the Transplantation- I know mine were- it IS, at least, conceivable that the Blood Supply Has Been affected. Generally speaking, it is, the Extremities (Hand, Feet, perhaps Head, Ears, Nose) that suffer/ feel , this effect, first. I would recommend either 'mentioning' this, at one of you Check Ups or- if they are Infrequent now- asking for an appointment.

I doubt, that this, is a Serious Problem JennieZ, I would however recommend having it 'Checked', none the less.

Wishing you well

AndrewT

JennieZ
JennieZ
in reply to AndrewT

Thank you for your thoughtful reply. I am a year and half post and did not go on dialyses prior to transplant as I had a living donor. I am beginning to wonder if it is more a back issue and radiating to extremeties vs related to kidney but I wanted to hear everyone's thoughts. Thank you!

Hi, JennieZ, Yes, I had lots of tingling in hands and feet for a year or so after transplant, especially in the cold. Doesn't happen much now, 2 years after transplant. I think it's related to the anti-rejection meds.

WYOAnne
WYOAnneNKF Ambassador

Have you talked to your transplant coordinator about the tingling and numbness in your hands and feet. It could very well be your immunosuppressant drugs as "galfieri" said. Are you on BP meds? I was on too high a dose and had the same issues with my hands.

Best for you to follow-up with your transplant team. Best for them to figure this out and come up with the cause.

One piece of advise, if I may, I have learned to report anything out of the ordinary to my transplant coordinator, no matter how small. Be your own advocate as you know your body better than anyone!

I am living well 20 years post transplant from a deceased donor.

Best of luck and keep us posted.

Yes I have it in my hands from time to time not had it in my feet though

Have you been looked at for neuropathy

It may be nothing serious, just as we all get pins and needles from time to time - but I did have this more frequently when I had hyperparathyroidism. Your docs/team will be keeping a close eye on your calcium levels, which will indicate whether this is likely to be a possible issue. Could be a change is circulation, particularly if you are less active post transplant. Please mention it to your team.

I have tingling and numbness in my hands and feet post-transplant - it’s a listed side-effect of both cellcept and tacrolimus so it may be the drugs you are on, but chat to your team to make sure there’s not a different cause.

I find that it affects my sense of temperature too (eg, hot water in the shower can feel like it’s burning hot on the hands and feet when it’s fine on the rest of my body). I’m hoping it improves, it improve a bit when I reduced the drug doses.

If it’s really bad then perhaps chat to your team about drug options.

Thank you everyone I will definitely address it with my team. I am quite active and only on cellcept and belatacept, not prednisone or tacrolimus so I am wondering if perhaps it is just from an injury totally unrelated.